MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9; SYSTEM, TEST, CA19-9, FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9; SYSTEM, TEST, CA19-9, FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of depressed atellica im ca 19 9 result with lot 539 which was discordant relative to repeat testing using dilution.An initial depressed ca 19-9 result was obtained for one (1) patient sample.The initial depressed result was reported to the physician who questioned the result.The sample was diluted (1:10), retested on the same instrument and obtained a higher result.The higher result was considered correct since it matched the clinical condition of the patient and issued on the corrected report to the physician.For troubleshooting purposes, the same sample was also tested on an alternate analyzer and obtained a depressed result.The sample was then diluted (1:10); retested and obtained a higher result.There are no allegations of patient harm, changes in treatment, or delays of diagnosis or treatment resulting from the observed result discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of depressed atellica im ca 19 9 result with lot 539 on one (1) patient sample which was discordant relative to repeat testing using dilution.Quality control (qc) recovered within customer established ranges.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is evaluating the event.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00396 was initially filed on 27-aug-2024.Additional information (12-sep-2024): siemens healthcare diagnostics has concluded the investigation of the event.A customer from outside the united states reported observation of depressed atellica im ca 19 9 result with lot 539 on one (1) patient sample which was discordant relative to repeat testing using dilution.Siemens evaluated the instrument data and the information provided by the customer.Instrument issues were ruled out based on qc recovery within acceptable ranges, and the results were reproducible on alternate analyzers.The dilution recovery section of the atellica im ca 19-9 instructions for use (ifu) contains data for samples with undiluted values from 162.6 ¿ 632.2 u/ml.The customer's sample recovers 82.7 ¿ 91.2 u/ml undiluted, so a 1/10 dilution of the sample would be expected to recover around 8 ¿ 9 u/ml without the correction for the dilution factor.Hence it is not advised to dilute samples into the low section of the curve where results are more likely to be affected by precision.The customer also does not test a control that recovers around 9 u/ml so performance in that area of the curve is unknown.Based on the available information, a specific cause for the discordant results was unable to be determined.A product problem was not identified.Note: in section h6, codes for investigation findings and investigation conclusions were updated.

Brand Name
ATELLICA IM CA 19-9
Common Device Name
SYSTEM, TEST, CA19-9, FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration# 1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
MDR Report Key20074710
Report Number1219913-2024-00396
Device Sequence Number11531788
Product Code NIG
UDI-Device Identifier00630414598178
UDI-Public(01)00630414598178(10)91424539(17)20250302
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2025
Device Model NumberN/A
Device Catalogue Number10995490
Device Lot Number91424539
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown